The Michigan Mathematical Journal

A quasi-paucity problem

Scott T. Parsell and Trevor D. Wooley

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 50, Issue 3 (2002), 461-470.

Dates
First available in Project Euclid: 4 December 2002

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1039029976

Digital Object Identifier
doi:10.1307/mmj/1039029976

Mathematical Reviews number (MathSciNet)
MR2743

Zentralblatt MATH identifier
1027.11024

Subjects
Primary: 11D45: Counting solutions of Diophantine equations 11P05: Waring's problem and variants 11D41: Higher degree equations; Fermat's equation

Citation

Parsell, Scott T.; Wooley, Trevor D. A quasi-paucity problem. Michigan Math. J. 50 (2002), no. 3, 461--470. doi:10.1307/mmj/1039029976. https://projecteuclid.org/euclid.mmj/1039029976


Export citation

References

  • M. A. Bennett, N. P. Dummigan, and T. D. Wooley, The representation of integers by binary additive forms, Compositio Math. 111 (1998), 15--33.
  • G. Greaves, On the representation of a number as a sum of two fourth powers, Math. Z. 94 (1966), 223--234.
  • ------, On the representation of a number as the sum of two fourth powers II, Mat. Zametki 55 (1994), 47--58.
  • ------, Some diophantine equations with almost all solutions trivial, Mathematika 44 (1997), 14--36.
  • R. Hartshorne, Algebraic geometry, Springer-Verlag, Berlin, 1977.
  • D. R. Heath-Brown, The density of rational points on cubic surfaces, Acta Arith. 79 (1997), 17--30.
  • ------, The density of rational points on curves and surfaces, Ann. of Math. (2) 155 (2002), 553--595.
  • C. Hooley, On the representations of a number as the sum of two cubes, Math. Z. 82 (1963), 259--266.
  • ------, On the representation of a number as a sum of two $h$th powers, Math. Z. 84 (1964), 126--136.
  • ------, On binary cubic forms, J. Reine Angew. Math. 226 (1967), 30--87.
  • ------, On the numbers that are representable as the sum of two cubes, J. Reine Angew. Math. 314 (1980), 146--173.
  • ------, On another sieve method and the numbers that are a sum of two $h$th powers, Proc. London Math. Soc. (3) 43 (1981), 73--109.
  • ------, On binary quartic forms, J. Reine Angew. Math. 366 (1986), 32--52.
  • ------, On another sieve method and the numbers that are a sum of two $h$th powers: II, J. Reine Angew. Math. 475 (1996), 55--75.
  • ------, On binary cubic forms, II, J. Reine Angew. Math. 521 (2000), 185--240.
  • L.-K. Hua, Additive theory of prime numbers, Amer. Math. Soc., Providence, RI, 1965.
  • I. G. Macdonald, Symmetric functions and Hall polynomials, Oxford Math. Monogr., Oxford Univ. Press, New York, 1979.
  • S. T. Parsell, The density of rational lines on cubic hypersurfaces, Trans. Amer. Math. Soc. 352 (2000), 5045--5062.
  • ------, Pairs of additive equations of small degree, Acta Arith. 104 (2002), 345--402.
  • C. M. Skinner and T. D. Wooley, Sums of two $k$th powers, J. Reine Angew. Math. 462 (1995), 57--68.
  • ------, On the paucity of non-diagonal solutions in certain diagonal Diophantine systems, Quart. J. Math. Oxford Ser. (2) 48 (1997), 255--277.
  • W. Y. Tsui and T. D. Wooley, The paucity problem for simultaneous quadratic and biquadratic equations, Math. Proc. Cambridge Philos. Soc. 126 (1999), 209--221.
  • R. C. Vaughan, A new iterative method in Waring's problem, Acta Math. 162 (1989), 1--71.
  • R. C. Vaughan and T. D. Wooley, Further improvements in Waring's problem, Acta Math. 174 (1995), 147--240.
  • ------, On a certain nonary cubic form and related equations, Duke Math. J. 80 (1995), 669--735.
  • ------, A special case of Vinogradov's mean value theorem, Acta Arith. 79 (1997), 193--204.
  • ------, Further improvements in Waring's problem, IV: Higher powers, Acta Arith. 94 (2000), 203--285.
  • T. D. Wooley, A note on symmetric diagonal equations, Number theory with an emphasis on the Markoff spectrum (Provo, UT, 1991), Lecture Notes in Pure and Appl. Math., 147, pp. 317--321, Dekker, New York, 1993.
  • ------, Sums of two cubes, Internat. Math. Res. Notices (1995), 181--185.
  • ------, An affine slicing approach to certain paucity problems, Progr. Math., 139, pp. 803--815, Birkhäuser, Boston, 1996.
  • ------, On exponential sums over smooth numbers, J. Reine Angew. Math. 488 (1997), 79--140.
  • ------, Sums and differences of two cubic polynomials, Monatsh. Math. 129 (2000), 159--169.